Computational Economics

, Volume 10, Issue 2, pp 187–194

Analytical Derivatives for Markov Switching Models

  • JEFF GABLE
  • SIMON VAN NORDEN
  • ROBERT VIGFUSSON
Article

DOI: 10.1023/A:1008671903509

Cite this article as:
GABLE, J., VAN NORDEN, S. & VIGFUSSON, R. Computational Economics (1997) 10: 187. doi:10.1023/A:1008671903509

Abstract

This paper presents analytical gradients for a broad class of regime-switching models with Markovian state-transition probabilities. Such models are usually estimated by maximum likelihood methods, which require the derivatives of the likelihood function with respect to the parameter vector. These gradients are usually calculated by means of numerical techniques. The paper shows that analytical gradients considerably speed up maximum-likelihood estimation.

regime switching maximum likelihood Markov switching gradients score. 

Copyright information

© Kluwer Academic Publishers 1997

Authors and Affiliations

  • JEFF GABLE
    • 1
  • SIMON VAN NORDEN
    • 2
  • ROBERT VIGFUSSON
    • 3
  1. 1.International Monetary FundCanada
  2. 2.Research DepartmentBank of CanadaOttawaCanada
  3. 3.International DepartmentBank of CanadaOttawaCanada

Personalised recommendations